MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 SEPRAMESH IP; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 SEPRAMESH IP; SURGICAL MESH
Catalog Number 5959812
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Hernia (2240); Injury (2348)
Date of Event 09/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol sepramesh ip (device #1).Additional emdrs were submitted to represent the bard/davol ventralex hernia patch (device #2) and bard/davol sepramesh ip (device #3).Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/ davol sepramesh ip and ventralex hernia patch on (b)(6) 2014 and/or (b)(6) 2015 and/or (b)(6) 2017.As reported, the patient is making a claim for an adverse patient outcome against all the devices.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol sepramesh ip and ventralex hernia patch on (b)(6) 2014 and/or (b)(6) 2015 and/or (b)(6) 2017.As reported, the patient is making a claim for an adverse patient outcome against all the devices.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2014 ¿ patient was diagnosed with umbilical hernia thereby underwent open repair with the implant of ventralex mesh (device #1).Per operative notes, ¿a ventralex mesh (device #1) was placed and secured to the fascia using sutures.Postoperatively, patient had peritonitis, small obstruction.¿ (b)(6) 2014 ¿ patient underwent removal of umbilical mesh (device #1).(note: there is no op notes were provided for this procedure in medical record) (b)(6) 2015 ¿ patient was diagnosed with symptomatic ventral hernia thereby underwent open repair with the implant of sepramesh ip (device #2).Per operative notes, ¿there was a large lower midline hernia with adherent small bowel to the underside of the hernia sac within the midline defect.A sepramesh ip (device #2) was placed to defect.¿ (b)(6) 2017 -patient was diagnosed with symptomatic ventral hernia thereby underwent open repair with implant of ventralex mesh.Per op notes, ¿a defect with omentum in midline around prior mediastinal tube sites.A ventralex mesh (device #3) was placed subfascially using sutures.¿.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-mar-2015) is considered to be a best estimate.This supplemental emdr represents the bard/davol sepramesh ip (device #2).Additional supplemental emdrs were submitted to represent the bard/davol mesh - ventralex (device #1) and bard/davol mesh - ventralex (device #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
SEPRAMESH IP
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key10183503
Report Number1213643-2020-06044
Device Sequence Number3016392
Product Code FTL
UDI-Device Identifier00801741031830
UDI-Public(01)00801741031830(17)170428(10)HUZC1928
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K063739
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2017
Device Catalogue Number5959812
Device Lot NumberHUZC1928
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2020
Supplement Date Received by Manufacturer07/11/2025
Initial Report FDA Received Date06/23/2020
Supplement Report FDA Received Date07/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale